Jump to content
Search In
  • More options...
Find results that contain...
Find results in...

MajorRawne

Members
  • Content count

    1803
  • Joined

  • Last visited

About MajorRawne

  • Rank
    Senior Member

Recent Profile Visitors

2452 profile views

Single Status Update

See all updates by MajorRawne

  1. Hi all, I am starting medication for ADHD this week, most likely Strattera. I have struggled all my life with severe anxiety, racing speech, racing thoughts, inability to focus or concentrate, outbursts of energy with accompanying weird/immature behaviour, etc etc.

    Well now it's been given a label, and I'm glad of that, because it has helped me to make sense of a lot of things. Labels can be extremely helpful at times.

    In the past I've been variously diagnosed with depression, dysthymia, general anxiety disorder, attachment disorder and so on. But none of it seemed realistic: I had no reason to be any of these things, and when I started treatment for them, they tended to clear up straight away (except for anxiety, which has been severe and lifelong).

    My executive functioning (how my brain works) is impaired to a level normally seen in people with brain damage.

    I've been told that ADHD medication will clear up much of my anxiety, make me feel comfortable in my own skin and massively improve my concentration, confidence, productivity and ability to hold down relationships. It could reduce my cognitive impairment by such a degree that I will no longer even be classed as impaired (quite an improvement from "brain damaged"). I've also been told the improvements usually start from day one.

    Unfortunately, I am dreading the potential side effects. In fairness, people who abuse it, which I won't, tend to get the really bad ones. My therapist is convinced I won't have any, or they won't be severe. I guess this is anxiety's last throw of the dice, hoping to scare me off before I take a medication that will destroy its hold on me.

    So on Thursday morning I will take my Strattera, and it will either help me to realise my dreams, or it won't.

    Wish me luck.

    1. Show previous comments  9 more
    2. Cupboard

      Cupboard

      Yeah if you actually have a "brain issue", the medication will in no way be a recreational experience. So just go with the flow and do what seems natural based on how strong or positive you feel on a given day. I can't tell you how you will feel after you take vyvanse, just that you definitely won't want to sleep or eat a huge meal. You might feel a bit more spontaneous and focused. But who knows? You decide how you feel after all. Fuck the studies and what loonies post on the internet. What some dupe posts on the internet in no way should affect how you feel when you are on medication.

      I take wellbutrin and cymbalta for depression. Seroquel to help me sleep. All of those I take the generic forms. Wellbutrin is a dopamine reuptake inhibitor but it is a lot different from vyvanse for example.

      I've heard of the vyvanse. Yeah it is more mild than ritalin or adderall. All 3 of them are the name-brand name of ADD/ADHD medication. Chances are you can get the generic form of these drugs for a lot cheaper.

    3. MajorRawne

      MajorRawne

      Hi gents, thanks for the replies.

      Yep, it has been suggested that I should avoid stimulants. I can be pretty hyper at times. I know stimulants paradoxically reduce hyper behaviour in some cases but my adhd/aspergers assessment recommends strattera (atomoxetine) as first-line treatment for co-morbid adhd and autism. I've been advised that for me as an individual, stimulants may create aggressive and/or irritable behaviour.

      Avoozl, you seem pretty high functioning, are you an aspie too? It's getting hard to remember who's what on here :P

      TheCupboard, thank you, that brought me some calmness - I really am nervous about starting these meds. You're right, fuck the horror stories, adhd meds are well known to be effective, the way forward is to take ownership of my mental health and take the meds. I am really hoping they'll help me to finish my Doom maps.

    4. Cupboard

      Cupboard

      I don't think you have a lot to be worried about, to be honest.

      I'm sure there is a good path of reasoning a therapist is putting you on the medication. My last piece of advice will be this. Make a good effort to adjust your life and balance the pace and duration of all your activities. The medication is going to be another lever you can pull while you are programming your life. You still have all the control buttons to push, the gears to shift, the steering wheel to adjust. In essence, the medication is just another tool. I am speaking for a lot of people who frequent DW when I say Doom mapping is a hobby and also a medicine for a lot of people here & you may share that feeling as well. Remember just about everything is acceptable if done in moderation and self-awareness.

    5. Show next comments  6 more
×